Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS Morristown, TN

June 25, 2000Union County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2000, 7:01 PM EDT for Union County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 7:01 PM EDT (23:01 UTC)
Expired
Jun 25, 2000, 7:45 PM EDT
In force
44 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Union County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:10 PM EDTThunderstorm WindNew Loyston, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 252301
SVRMRX
TNC173-252345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
701 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN EASTERN TENNESSEE

* UNTIL 745 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NORRIS LAKE...OR 10 MILES EAST OF LA
  FOLLETTE...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORRIS LAKE AROUND 710 PM EDT
  SHARPS CHAPEL AROUND 725 PM EDT
  MAYNARDVILLE AROUND 735 PM EDT
  LUTTRELL AROUND 745 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.

STAY AWAY FROM WINDOWS.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 25, 3:15 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT SUN JUN 25 2000

SCATTERED SHOWERS DEVELOPING OVER FORECAST AREA WILL LINGER INTO
EARLY EVENING HOURS AS EXPECTED.  SCATTERED ACTIVITY WILL DEVELOP
AGAIN TOMORROW AND A FEW MORE ON TUESDAY AS MOIST UNSTABLE AIRMASS
CONTINUES TO LINGER OVER REGION.  CAPES NOT EXTREMELY HIGH SO LIMITED
PULSE SEVERE POSSIBLE BUT SHOULD NOT SEE WIDESPREAD SEVERE
ACTIVITY.

TEMPERATURES SHOULD BE NEAR SEASONAL NORMALS WITH HIGHS IN THE
UPPER 80S TO NEAR 90 AND LOWS MAINLY IN THE 60S.

CHA   71  90  70  88 /  30  30  30  40
TYS   68  90  69  88 /  30  30  30  40
TRI   65  87  68  84 /  30  30  30  40
OQT   67  90  69  88 /  30  30  30  40

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

In the hours before

Local storm report, Jun 25, 6:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT SUN JUN 25 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0625 PM    TAZEWELL                  TN   WIND DAMAGE
06/25/00   CLAIBORNE                      REPORTED BY DISPATCH
                                          TREES DOWN IN NORTH PART
                                          OF TAZEWELL.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:14 PM EDTSevere Thunderstorm WarningMRXClaiborne31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.